Previous |  Up |  Next

Article

Full entry | Fulltext not available (moving wall 24 months)      Feedback
Keywords:
nonstandard model in mathematics; nonstandard analysis; nonstandard measure theory; convergence of probability measures
Summary:
We discuss two ways to construct standard probability measures, called push-down measures, from internal probability measures. We show that the Wasserstein distance between an internal probability measure and its push-down measure is infinitesimal. As an application to standard probability theory, we show that every finitely-additive Borel probability measure $P$ on a separable metric space is a limit of a sequence of countably-additive Borel probability measures $\{P_n\}_{n\in \mathbb{N}}$ in the sense that $\int f \,{\rm d} P=\lim_{n\to \infty} \int f\, {\rm d} P_n$ for all bounded uniformly continuous real-valued function $f$ if and only if the space is totally bounded.
References:
[1] Aldaz J. M.: Representation of Measures via the Standard Part Map. Ph.D. Thesis, University of Illinois at Urbana-Champaign, Champaign, 1991. MR 2687095
[2] Aldaz J. M.: Representing abstract measures by Loeb measures: a generalization of the standard part map. Proc. Amer. Math. Soc. 123 (1995), no. 9, 2799–2808. DOI 10.1090/S0002-9939-1995-1260159-1 | MR 1260159
[3] Anderson R. M.: Star-finite representations of measure spaces. Trans. Amer. Math. Soc. 271 (1982), no. 2, 667–687. DOI 10.1090/S0002-9947-1982-0654856-1 | MR 0654856
[4] Anderson R. M., Rashid S.: A nonstandard characterization of weak convergence. Proc. Amer. Math. Soc. 69 (1978), no. 2, 327–332. DOI 10.1090/S0002-9939-1978-0480925-X | MR 0480925
[5] Arkeryd L. O., Cutland N. J., Henson C. W., eds.: Nonstandard Analysis. Theory and Applications, Proc. of the NATO Advanced Study Institute on Nonstandard Analysis and Its Applications, Edinburgh, 1996, NATO Advanced Science Institutes Series C: Mathematical and Physical Sciences, 493, Kluwer Academic Publishers Group, Dordrecht, 1997. MR 1603229
[6] Bhaskara R. K. P. S., Bhaskara R. M.: Theory of Charges. A study of finitely additive measures, Pure and Applied Mathematics, 109, Academic Press, Harcourt Brace Jovanovich Publishers, New York, 1983. MR 0751777
[7] Cutland N. J., Neves V., Oliveira F., Sousa-Pinto J., eds.: Developments in Nonstandard Mathematics. Pitman Research Notes in Mathematics Series, 336, Papers from the Int. Col. (CIMNS94), Aveiro, 1994, Longman, Harlow, 1995.
[8] Duanmu H., Rosenthal J. S., Weiss W.: Ergodicity of Markov Processes via Non-standard Analysis. available at http://probability.ca/jeff/ftpdir/duanmu1.pdf
[9] Duanmu H., Roy D. M.: On Extended Admissible Procedures and Their Nonstandard Bayes Risk. available at arXiv:1612.09305v2 [math.ST].
[10] Kadane J. B., Schervish M. J., Seidenfeld T.: Statistical implications of finitely additive probability. Stud. Bayesian Econometrics Statist., 6, North-Holland, Amsterdam, 1986, pages 59–76. MR 0881427
[11] Keisler H. J.: An infinitesimal approach to stochastic analysis. Mem. Amer. Math. Soc. 48 (1984), no. 297, 184 pages. MR 0732752 | Zbl 0529.60062
[12] Lindström T.: Pushing Down Loeb-Measures. Pure Mathematics: Preprint Series, Matematisk Institutt Universitetet i Oslo, Oslo, 1981.
[13] Loeb P. A.: Conversion from nonstandard to standard measure spaces and applications in probability theory. Trans. Amer. Math. Soc. 211 (1975), 113–122. DOI 10.1090/S0002-9947-1975-0390154-8 | MR 0390154 | Zbl 0312.28004
[14] McShane E. J.: Extension of range of functions. Bull. Amer. Math. Soc. 40 (1934), no. 12, 837–842. DOI 10.1090/S0002-9904-1934-05978-0 | MR 1562984 | Zbl 0010.34606
[15] Render H.: Pushing down Loeb measures. Math. Scand. 72 (1993), no. 1, 61–84. DOI 10.7146/math.scand.a-12437 | MR 1225997
[16] Rosenthal J. S.: A First Look at Rigorous Probability Theory. World Scientific Publishing, Hackensack, 2006. MR 2279622
[17] Ross D.: Compact measures have Loeb preimages. Proc. Amer. Math. Soc. 115 (1992), no. 2, 365–370. DOI 10.1090/S0002-9939-1992-1079898-8 | MR 1079898
[18] Ross D. A.: Pushing down infinite Loeb measures. Math. Scand. 104 (2009), no. 1, 108–116. DOI 10.7146/math.scand.a-15087 | MR 2498374
[19] Yosida K., Hewitt E.: Finitely additive measures. Trans. Amer. Math. Soc. 72 (1952), 46–66. DOI 10.1090/S0002-9947-1952-0045194-X | MR 0045194
Partner of
EuDML logo